Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 402, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 20, 2007, 2:09 PM CDT for Culberson County, Jeff Davis County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 2:09 PM CDT (19:09 UTC)
- Expired
- Jun 20, 2007, 3:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Culberson County, TX, Jeff Davis County, TX
The radar
The El Paso radar (KEPZ), 228 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4191 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 201912
SVRMAF
TXC109-243-202015-
/O.NEW.KMAF.SV.W.0402.070620T1909Z-070620T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CULBERSON COUNTY IN SOUTHWEST TEXAS...
WESTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 315 PM CDT
* AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO GOLFBALL SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
LOBO...OR ABOUT 19 MILES SOUTHEAST OF VAN HORN...MOVING SOUTHWEST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
LOBO...
U.S. HIGHWAY 90 BETWEEN VAN HORN AND VALENTINE...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...VERY HEAVY RAINS AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING WITH THIS
STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS
PASSED.
LAT...LON 3055 10458 3064 10497 3069 10491 3095 10490
3085 10441
$$1 follow-up statement
000
WWUS54 KMAF 201949
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT WED JUN 20 2007
TXC109-243-202015-
/O.CON.KMAF.SV.W.0402.000000T0000Z-070620T2015Z/
CULBERSON TX-JEFF DAVIS TX-
249 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR WESTERN JEFF DAVIS AND SOUTHWESTERN CULBERSON COUNTIES...
AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES WEST OF LOBO...OR ABOUT 17 MILES
SOUTHWEST OF VAN HORN. OTHER SEVERE STORMS WERE LOCATED ABOUT 12
MILES WEST OF VALENTINE. THE STORMS ARE MOVING SOUTHWEST AT 15 MPH.
THE STORMS WILL MAINLY AFFECT AREAS ALONG AND WEST OF U.S. HIGHWAY
90.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. REMEMBER... IF YOU
CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.
LAT...LON 3064 10497 3069 10491 3095 10490 3093 10476
3091 10475 3092 10469 3090 10468 3088 10458
3057 10469
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:38 AM CDT, 8 hours 31 minutes earlier.
Area forecast discussion, Jun 20, 5:38 AM CDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 538 AM CDT WED JUN 20 2007 .UPDATE... WILL UPDATE GRIDS AND ZONES TO REFLECT CANCELED SEVERE THUNDERSTORM WATCH 426. TWEAKED POP...WEATHER...QPF...WIND AND SKY COVER GROUP BASED ON LATEST TRENDS. && .PREV DISCUSSION... /ISSUED 407 AM CDT WED JUN 20 2007/ DISCUSSION... OUTFLOW BOUNDARY WILL CONTINUE TO SURGE SOUTHWESTWARD THIS MORNING AND AFTERNOON WITH RENEWED DEVELOPMENT ALONG AND BEHIND THIS BOUNDARY POSSIBLE FURTHER SOUTH AND WEST ACROSS SOUTHWEST TEXAS INCLUDING THE TRANS PECOS AND THE BIG BEND GROUP INCLUDING THE DAVIS MOUNTAINS AND PRESIDIO VALLEY. STORMS ALSO POSSIBLE ACROSS SOUTHEAST NEW MEXICO THIS AFTERNOON AS AIRMASS REMAINS UNTOUCHED IN THESE AREA WITH DESTABILIZATION TAKING PLACE. ITS UNCLEAR WHETHER THE NORTHERN AND EASTERN PERMIAN BASIN WILL RECOVER LATER TODAY DUE TO ONGOING MCS. HAVE DECIDED TO BROADBRUSH A 20 PERCENT CHANCE OF THUNDERSTORMS TODAY FOR THE COUNTY WARNING AREA. WILL BASE MORNING POP AND WEATHER GRID ON CURRENT TRENDS TO FIT SEVERE THUNDERSTORM WATCH 426. FOR THURSDAY AND BEYOND A MID LEVEL EAST OR NORTHEAST FLOW REGIME WILL LIKELY BE IN PLACE BETWEEN THE UPPER HIGH IN THE ROCKIES AND DISTURBANCES PUSHING AGAINST ITS EASTERN AND SOUTHERN PERIPHERY. WILL MENTION ISOLATED SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE EXTENDED FORECAST IN THE HIGHER TERRAIN IN THE INTENSE HEATING AND STEEP LAPSE RATES. WILL LEAVE THE PLAINS DRY FOR NOW PENDING IDENTITY AND TRACK OF DISTURBANCES MOVING THROUGH THE RIDGE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 90 69 95 70 / 20 10 10 10 CARLSBAD NM 97 68 98 68 / 20 10 10 10 DRYDEN TX 91 71 94 72 / 20 10 10 10 FORT STOCKTON TX 93 70 94 71 / 20 10 10 10 GUADALUPE PASS TX 90 67 93 68 / 20 10 10 10 HOBBS NM 94 66 97 67 / 20 10 10 10 MARFA TX 88 58 91 60 / 20 10 10 10 MIDLAND INTL AIRPORT TX 90 69 95 70 / 20 10 10 10 ODESSA TX 91 69 96 71 / 20 10 10 10 WINK TX 100 73 104 72 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
Hazardous weather outlook, Jun 20, 1:54 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CDT WED JUN 20 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 154 PM CDT WED JUN 20 2007 /1254 PM MDT WED JUN 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS. A COUPLE OF THESE STORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 20, 8:17 AM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 817 AM CDT WED JUN 20 2007 NMZ029-201415- NORTHERN LEA COUNTY- 717 AM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF BRONCO AT 717 AM MDT...MOVING SOUTH AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 20, 10:42 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1042 AM CDT WED JUN 20 2007 TXZ081-201645- BIG BEND AREA- 1042 AM CDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN BREWSTER COUNTY. AT 1037 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS THAT WERE LOCATED ACROSS SOUTHERN BREWSTER COUNTY. THE STRONGEST STORM WAS LOCATED ABOUT 34 MILES SOUTH OF ALPINE...OR 24 MILES NORTHWEST OF PERSIMMON GAP IN OPEN COUNTRY OF SOUTHERN BREWSTER COUNTY. OTHER STRONG THUNDERSTORMS WERE LOCATED FROM NEAR PANTHER JUNCTION TO ABOUT 9 MILES NORTH OF RIO GRANDE VILLAGE. THE STORMS ARE DRIFTING TO THE SOUTH AND SOUTHWEST AT 5 TO 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...MARBLE SIZE HAIL...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. PEOPLE IN SOUTHERN BREWSTER COUNTY...INCLUDING PANTHER JUNCTION... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 20, 11:51 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1151 AM CDT WED JUN 20 2007 NMZ028-201745- EDDY COUNTY PLAINS- 1051 AM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY. AT 1049 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A COMPLEX OF STRONG THUNDERSTORMS THAT TEXTENDED FROM NEAR ARTESIA TO 5 MILES WEST OF MALJAMAR. THE STRONGEST STORM WAS LOCATED 6 MILES NORTH OF LOCO HILLS...OR 13 MILES WEST OF MALJAMAR. THE STORMS ARE MOVING SOUTHWEST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...HAIL...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. PEOPLE IN NORTHEASTERN EDDY COUNTY...INCLUDING LOCATIONS ALONG HIGHWAY 82 FROM ARTESIA TO MALJAMAR SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 20, 11:51 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1151 AM CDT WED JUN 20 2007 NMZ028-201745- EDDY COUNTY PLAINS- 1051 AM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY. AT 1049 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A COMPLEX OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR ARTESIA TO 5 MILES WEST OF MALJAMAR. THE STRONGEST STORM WAS LOCATED 6 MILES NORTH OF LOCO HILLS...OR 13 MILES WEST OF MALJAMAR. THE STORMS ARE MOVING SOUTHWEST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...HAIL...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. PEOPLE IN NORTHEASTERN EDDY COUNTY...INCLUDING LOCATIONS ALONG HIGHWAY 82 FROM ARTESIA TO MALJAMAR SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 20, 2:03 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT WED JUN 20 2007 NMZ027-028-TXZ258-202000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- GUADALUPE MOUNTAINS- 103 PM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN CULBERSON AND WESTERN EDDY COUNTIES. AT 102 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 8 MILES WEST OF CARLSBAD...OR ABOUT 11 MILES NORTH OF WHITES CITY. THIS STORM IS MOVING SOUTHWEST AT 10 TO 15 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING NEAR PINE SPRINGS AND THE GUADALUPE MOUNTAINS NATIONAL PARK. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL... FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS IN EXCESS OF 45 MPH. PEOPLE IN NORTHERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES... INCLUDING THOSE NEAR CARLSBAD...QUEEN...AND PINE SPRINGS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:12 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.